Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 149, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jul 25, 2007, 6:22 PM EDT for Polk County, Tennessee. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 25, 2007, 6:22 PM EDT (22:22 UTC)
- Expired
- Jul 25, 2007, 7:15 PM EDT
- In force
- 53 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
County Polk County, TN
The radar
The Northeast Alabama radar (KHTX), 149 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 25, 6:45 PM EDT | TSTM WND DMG | 10 Nw Ducktown, TN | TREES DOWN ON HWY 64 BETWEEN OCOEE AND DUCKTOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.4 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1124 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMRX 252222 SVRMRX TNC139-252315- /O.NEW.KMRX.SV.W.0149.070725T2222Z-070725T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 622 PM EDT WED JUL 25 2007 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... POLK COUNTY IN EAST TENNESSEE... THIS INCLUDES THE CITY OF DUCKTOWN... * UNTIL 715 PM EDT * AT 618 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR DUCKTOWN...AND MOVING EAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3525 8456 3500 8462 3499 8432 3520 8429 $$ MJB
2 follow-up statements
000 WWUS54 KMRX 252242 SVSMRX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 641 PM EDT WED JUL 25 2007 TNC139-252315- /O.CON.KMRX.SV.W.0149.000000T0000Z-070725T2315Z/ POLK TN- 641 PM EDT WED JUL 25 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT FOR EASTERN POLK COUNTY... AT 636 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR DUCKTOWN...MOVING EAST AT 10 MPH. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH THIS THUNDERSTORM. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND DONT DROWN LAT...LON 3525 8456 3500 8462 3499 8432 3520 8429 $$ MJB
000 WWUS54 KMRX 252313 SVSMRX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 713 PM EDT WED JUL 25 2007 TNC139-252323- /O.EXP.KMRX.SV.W.0149.000000T0000Z-070725T2315Z/ POLK TN- 713 PM EDT WED JUL 25 2007 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN POLK COUNTY EXPIRES AT 715 PM EDT... THE STORMS THAT PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 3525 8456 3500 8462 3499 8432 3520 8429 $$ MJB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 3:18 PM EDT, 3 hours 4 minutes earlier.
Area forecast discussion, Jul 25, 3:18 PM EDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 318 PM EDT WED JUL 25 2007 .SHORT TERM...(TONIGHT THROUGH FRIDAY)...UPPER LOW TO OUR NORTH... SURFACE TROUGH FROM SRN MIDDLE TN INTO NE TN...AND A FEW BREAKS OF SUNSHINE...HAVE CAUSED WIDESPREAD SHOWERS AND THUNDERSTORMS TO DEVELOP THIS AFTERNOON. A FEW STORMS HAVE PULSED JUST UP TO SEVERE LEVELS...WITH VERY HEAVY RAINFALL ALSO NOTED IN A FEW COUNTIES (SCOTT/CAMPBELL TN). MAX TEMPS GENERALLY HELD DOWN THIS AFTERNOON DUE TO CLOUDS AND RAIN. POP AND WEATHER GRIDS ADJUSTED TO CURRENT RADARS AND A SHORT TERM FORECAST INTO THIS EVENING. OTHERWISE...KEPT AT LEAST SOME CHANCE POPS ALL AREAS OVERNIGHT. FAVORED A BLEND OF MOS FOR MINS TONIGHT. ON THURSDAY...UPPER LOW IS STILL VERY MUCH NEARBY AND UNSTABLE AGAIN ...SO FAVORED GOING WITH LOWER END OF LIKELY MOST AREAS ON POPS BY THE AFTERNOON HOURS. WENT CLOSER TO MOS POPS AND MAX TEMPS ACROSS SRN MOST AREAS...WHICH ARE FURTHER AWAY FROM THE UPPER LOW. FOR THURSDAY NIGHT AND FRIDAY...CONVECTION SHOULD BE MORE DIURNAL IN NATURE...BUT CANT RULE OUT ISOLATED CONVECTION JUST ABOUT ANYTIME. PREVIOUS POP AND WEATHER GRIDS WERE REASONABLE WITH SLIGHT ADJUSTMENTS. AGAIN...FAVORED WARMER MOS MAX TEMPS FOR SRN AREAS...AND A MOS BLEND FOR MIN TEMPS. .LONG TERM...(FRIDAY NIGHT THROUGH WEDNESDAY)...MODELS BRING FRONT INTO AREA FRIDAY NIGHT AND SATURDAY. WILL KEEP CHANCE POPS FOR BOTH PERIODS WITH THE BEST CHANCES IN THE NORTH WHERE THE BEST MOISTURE AND LIFT IS EXPECTED. UPPER LOW LINGERS ON SUNDAY. WILL KEEP CHANCE POPS GOING FOR SUNDAY WITH THE BEST CHANCES IN OUR EASTERN ZONES. UPPER LOW STILL LINGERING TO THE EAST ON MONDAY THROUGH WEDNESDAY...WILL KEEP ONLY LOW POPS FOR THE MOUNTAINS WHERE THE BEST MOISTURE IS AVAILABLE. STAYED NEAR MOS/HPC FOR TEMPERATURES. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 69 86 69 90 69 / 30 50 40 40 30 KNOXVILLE MCGHEE TYSON AIRPORT, TN 66 84 67 87 67 / 40 60 40 40 30 OAK RIDGE, TN 66 85 66 88 67 / 40 60 40 40 30 TRI CITIES AIRPORT, TN 62 81 63 84 63 / 50 60 40 50 30 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && TG/GH
Hazardous weather outlook, Jul 25, 7:00 AM EDT, 11 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 700 AM EDT WED JUL 25 2007 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-261000- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 700 AM EDT WED JUL 25 2007 /600 AM CDT WED JUL 25 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED. SMALL HAIL IS POSSIBLE MAINLY NORTH OF I-40. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER NETWORK ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Jul 25, 3:52 PM EDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
352 PM EDT WED JUL 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0319 PM HAIL PIKEVILLE 35.61N 85.20W
07/25/2007 E1.00 INCH BLEDSOE TN LAW ENFORCEMENT
QUARTER SIZE HAIL ON DAYTON MOUNTAIN. REPORTED BY
SHERIFFS OFFICE.
&&
MEPLocal storm report, Jul 25, 4:02 PM EDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
402 PM EDT WED JUL 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL NEWPORT 35.96N 83.19W
07/25/2007 E0.75 INCH COCKE TN AMATEUR RADIO
PENNY SIZE HAIL ON HWY 25/70 IN NEWPORT. REPORTED BY
SPOTTER.
&&
MEPLocal storm report, Jul 25, 4:27 PM EDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
427 PM EDT WED JUL 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND DMG SPRING CITY 35.69N 84.86W
07/25/2007 RHEA TN LAW ENFORCEMENT
FEW TREES DOWN ACROSS NORTH HALF OF COUNTY. REPORTED BY
SHERIFFS OFFICE.
0400 PM TSTM WND DMG DAYTON 35.49N 85.01W
07/25/2007 RHEA TN LAW ENFORCEMENT
TREES DOWN ACROSS SOUTH HALF OF COUNTY. REPORTED BY
SHERIFFS OFFICE.
0403 PM TSTM WND DMG PIKEVILLE 35.61N 85.20W
07/25/2007 BLEDSOE TN LAW ENFORCEMENT
FEW TREES DOWN IN THE NINE MILE AREA. REPORTED BY
SHERIFFS OFFICE.
&&
MEPLocal storm report, Jul 25, 5:13 PM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
513 PM EDT WED JUL 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0328 PM TSTM WND GST DANDRIDGE 36.02N 83.42W
07/25/2007 M63 MPH JEFFERSON TN AMATEUR RADIO
SPOTTER REPORTS 3 TREES DOWN, PENNY SIZE HAIL, AND
MEASURED WIND SPEED OF 63 MPH, AT HIS HOME ON CHEROKEE
DRIVE.
&&
MEPLocal storm report, Jul 25, 5:32 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
532 PM EDT WED JUL 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0446 PM TSTM WND DMG SODDY-DAISY 35.26N 85.17W
07/25/2007 HAMILTON TN LAW ENFORCEMENT
TREE DOWN ACROSS RAIL ROAD TRACK IN SODDY-DAISY. REPORTED
BY POLICE DEPT.
0505 PM TSTM WND DMG SIGNAL MOUNTAIN 35.13N 85.34W
07/25/2007 HAMILTON TN LAW ENFORCEMENT
TREES AND POWER LINES DOWN IN SIGNAL MOUNTAIN. REPORTED
BY SHERIFFS OFFICE.
0505 PM TSTM WND DMG JASPER 35.06N 85.63W
07/25/2007 MARION TN LAW ENFORCEMENT
NUMEROUS TREES DOWN COUNTY WIDE. REPORTED BY SHERIFFS
OFFICE.
&&
MEPSpecial weather statement, Jul 25, 6:06 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 606 PM EDT WED JUL 25 2007 TNZ101-102-252300- EAST POLK-WEST POLK- 606 PM EDT WED JUL 25 2007 ...A STRONG THUNDERSTORM WAS AFFECTING POLK COUNTY... AT 600 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTHWEST OF DUCKTOWN...MOVING EAST AT 10 MPH. THIS STORM WILL BE NEAR... 6 MILES NORTH OF DUCKTOWN BY 615 PM EDT. SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND DONT DROWN MJB
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 2:32 PM EDT | Severe Thunderstorm Warning | MRX | Bledsoe, Rhea | 43 min |
| Jul 25, 3:00 PM EDT | Severe Thunderstorm Warning | MRX | Jefferson | 60 min |
| Jul 25, 3:28 PM EDT | Severe Thunderstorm Warning | MRX | Bledsoe, Hamilton, Rhea | 62 min |
| Jul 25, 3:37 PM EDT | Severe Thunderstorm Warning | MRX | Cocke | 53 min |
| Jul 25, 3:51 PM EDT | Severe Thunderstorm Warning | MRX | Sequatchie | 54 min |
| Jul 25, 4:31 PM EDT | Severe Thunderstorm Warning | MRX | Hamilton | 59 min |
| Jul 25, 4:45 PM EDT | Severe Thunderstorm Warning | MRX | Marion | 60 min |
| Jul 25, 4:48 PM EDT | Severe Thunderstorm Warning | MRX | Bradley | 57 min |
| Jul 25, 5:19 PM EDT | Severe Thunderstorm Warning | MRX | Monroe | 56 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.